Write a review

Wonky Lips Post Juvederm Injections. Nerve Damage? - London

Hi there. I'm. 31 years old and for many years...

Hi there. I'm. 31 years old and for many years have been unhappy with how thin my upper lip was, having done extensive research into juvederm/restyline/where to go for it and who to have the work done by, I decided to go with a cosmetic surgery trained nurse at a private hospital close to where I live in London.
I was initially informed that she didnt do the 'trout pout' look which I was more than happy with as I simply wanted to enhance my vermillion border and 'bring up' my upper lip to look slightly more sensual. (I knew exactly what I wanted in my minds eye) she was in agreement that we would go into the vermillion border alone and not inject into the main part of my lip. Well, firstly there was no anaesthetic used and the injections hurt me like crazy but of course, you rationalise it as something vain you've chosen to do so just deal with it! Anyway she said my lips 'puffed up' quite quickly and I was instantly very happy with my left hand side of my lip. She put some into the other side and also the lowers to add a bit of volume. My right hand side however didnt seem to 'take' it! It dropped instantly! (My lip on one side went all low) so she decided to inject really high to sort of bring it up again but all that did is make me look as though I'd been punched in my face. Two weeks later I went back for the top up (she likes to do two stages incase of reaction) where i showed her how odd my rh side looked! She Added a little more but again it's all puffed up on top! My 'good' side has a lovely white roll to it but I've lost the pink to white border in my bad side somehow. Why? Could it be nerve damage? I shall take a photo and would be so grateful for any help it advice or thoughts. Many thanks

Have just uploaded another photo which may help to...

Have just uploaded another photo which may help to show the area in which should be 'pink but is white.

A couple of months on now, and I'm not very happy...

A couple of months on now, and I'm not very happy with my lips. There is absolutely no swelling now so what I see is what it is. Unfortunately, one side (my right/the left as you look at the pic) is smaller and lower. My lips were not perfectly symmetrical, which I understand is quite common, however the first couple of injections into that side caused my lip to 'droop' I think because too much was put in, too low down. This was 'counteracted' by injecting (what felt at the time and has proven to be) too high.
I feel compelled to have a second opinion, but that is going to cost me once more. My plan is to wait until all of the juvederm has completely dissolved. I will then go to a different clinic and hope for the best. I will show them pictures of my lips pre injection, immediately post injection, a couple of weeks later and now. So they know what they're working with and hopefully can help me obtain something better than this.

Name not provided

Please not me this cost me £300 and I have no idea what that is in US dollars

Was this review helpful?

Comments (3)

Thank you so much for posting a picture. I can see the asymmetry you were describing. :-/ How long has it been since you had the injections done? I know you had mentioned you had been to a 2 week follow-up, so I'm assuming its not still swelling from the injections(??). 

  • Reply
Hello Megan, thanks so much for your comment. The swelling has all gone now, as my last injections were three weeks ago. My initial appointment was to inject a little, just to check that I didn't get a reaction, and then I went back two weeks later for the rest. The nurse did comment that I was one of those girls whose lips 'puff up' very quickly, making her rightly more cautious as with the extra swelling it was hard to judge as to what was product and what was swelling. So...my left hand side took the product well and I immediately got the lovely white roll bit, was very happy. However, when it came to the other side, my lip sort of 'dropped' so the nurse injected an awful lot higher to 'bring it up' which only resulted in me looking as though I have been hit in the mouth and have a fat lip, but ABOVE My lip and my actual lip is smaller. I appear to have lost the definition between the pink part of my lip and my white part. What should be pink now looks white. I also have a very slight but visible purple line along the lip line on the bad side. I understand it is incredibly hard to give me an accurate idea as to what the problem might be, without seeing me in person but I would be grateful for any further ideas you may have, or whether you have seen this happen before. Don't get me wrong, this isn't destroying my world by any means, still very happy with the increased volume of my lips. I'm even wondering if its simply a case of a technique problem. However, the nurse has a lot of experience, and I was very grateful for how cautious she was, she did everything gradually and carefully but we have still ended up with a problem. Thanks for your time.
  • Reply

You know, I can't say I'm familiar with this particular problem. However, we have a Q&A section where you can post your question and photos, then the board certified doctors who volunteer on RealSelf can share their opinions with you. They would definitely be able to give way better information than I could.

Here is a link to the Q&A section.

Please keep us posted on how you are doing and what comes of this.

  • Reply